Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 56, NWS Raleigh, NC

August 19, 20106 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 19, 2010, 10:53 PM EDT for 6 counties in North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2010, 10:53 PM EDT (02:53 UTC)
Expired
Aug 20, 2010, 12:57 AM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Anson County, NC, Cumberland County, NC, Harnett County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1314 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 10:51 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 19, 10:51 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1051 PM EDT THU AUG 19 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL DRIFT SLOWLY SOUTHWARD THROUGH NORTH
CAROLINA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON
FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1050 PM THURSDAY...

...FLASH FLOOD WATCH REMAINS IN EFFECT TROUGH MIDNIGHT TONIGHT
ACROSS THE NORTHERN HALF OF THE CWA AND UNTIL 4 AM ACROSS THE
SOUTHERN HALF OF THE CWA...

MID LEVEL SHORTWAVE CURRENTLY MOVING ACROSS CENTRAL NORTH CAROLINA
HAS TRIGGERED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS PORTIONS
OF THE SOUTHERN PIEDMONT AND WESTERN SAN HILLS... WHERE WE HAD THE
BEST SURFACE HEATING TODAY. GIVEN PWAT VALUES ARE STILL HOVERING
AROUND 2.5 INCHES ACROSS THE SOUTH AND FLOODING IS ON GOING HAVE
ELECTED TO EXTEND THE FLASH FLOOD WATCH UNTIL 4 AM FOR THE
SOUTHERN PIEDMONT... SANDHILLS... AND SOUTHERN COASTAL PLAIN. WE
HAVE RECEIVED SEVERAL REPORTS OF FLASH FLOODING ACROSS PORTIONS OF
THIS AREA. PLEASE REFER TO LOCAL STORM REPORTS FOR MORE DETAILS.

ACROSS THE NORTHERN HALF OF THE CWA (NORTHERN PIEDMONT AND
NORTHERN COASTAL PLAIN) A WEAK LOW LEVEL BOUNDARY ORIENTED FROM
WSW TO ENE HAS ALLOWED SEVERAL SHOWERS AND STORMS TO DEVELOP AND
TRACK ACROSS THE SAME AREA... GIVEN THE MEAN FLOW REMAINS OUT OF
THE WEST. HOWEVER... ACTIVITY IS ISOLATED AT BEST. THUS... WILL
ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT ACROSS THESE
LOCATIONS.

NOT SURE IF THE ACTUAL COLD FRONT IS GOING MAKE IT INTO AND
THROUGH THE AREA TONIGHT. HOWEVER... AS THE DRIER AIR ALOFT OVERSPREADS
CENTRAL NC BEHIND THE MID LEVEL SHORTWAVE CHANCES FOR SHOWERS AND
STORMS SHOULD BEGIN TO END. FOR NOW... WILL SHOW HIGHEST POPS
(CATEGORICAL) ACROSS THE SOUTH AND LOW END CHANCE ACROSS THE NORTH
THROUGH MIDNIGHT. THEREAFTER... WILL LOWER POPS IN A NORTHWEST TO
SOUTHEAST FASHION... WITH ALL SITES RAIN FREE SHORTLY AFTER
DAYBREAK. NOTE SURE HOW MUCH CLEARING WE WILL SEE AS THE LOW LEVEL
AIR MASS WILL REMAIN QUITE MOIST. IF WE DO SEE A GOOD BIT OF
CLEARING WE MAY SEE SOME AREAS OF FOG (SOME POSSIBLY DENSE) ACROSS
THE SOUTH WHERE THE HEAVIEST RAIN IS FALLING AND HAS FALLEN. WILL
RAISE OVERNIGHT LOWS BY SEVERAL DEGREES INTO THE LOWER TO MID 70S
AS WELL.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
AS OF 230 PM THURSDAY...

SHORT TERM MODEL IN DECENT AGREEMENT IN THEIR DEPICTION OF A
SURFACE-850MB BOUNDARY EXITING THE SOUTHERN COUNTIES AROUND
DAYBREAK FRIDAY. N-NORTHEAST FLOW BEHIND THE LOW LEVEL BOUNDARY
WILL GRADUALLY USHER IN DRIER MORE STABLE AIR INTO THE REGION
FRIDAY INTO FRIDAY NIGHT. POSITION/ORIENTATION OF THE SURFACE TO
850 MILLIBAR HIGH SHOULD KEEP STABLE AIR MASS OVERHEAD...LIMITING
CONVECTIVE DEVELOPMENT. LOW LEVEL THICKNESSES IN THE 1425 TO 1430
METER RANGE UNDER FULL SUN TRANSLATE TO MAXIMUM TEMPERATURES IN
THE 90 TO 95 DEGREE RANGE. UNDER MOSTLY CLEAR SKIES FRIDAY
NIGHT....EXPECT MINIMUM TEMPERATURES IN THE UPPER 60S TO LOWER
70S.

SATURDAY AND SATURDAY NIGHT...GFS QUICKLY DIMINISHES/SCOOTS
EASTWARD THE MID/UPPER LEVEL RIDGE...ALLOWING MOISTURE TO
RAPIDLY RETURN INTO CENTRAL NORTH CAROLINA BY SATURDAY AFTERNOON.
MEANWHILE ...NAM-WRF/SREF/ECMWF/GEM HOLD ONTO THE MID/UPPER LEVEL
RIDGE THROUGH SATURDAY AFTERNOON THEN LOWER HEIGHTS ACROSS THE
REGION SATURDAY NIGHT IN ADVANCE OF A SHORT WAVE CROSSING THE
LOWER GREAT LAKES. SINCE GFS HAS A TENDENCY TO BREAKDOWN EAST
COAST RIDGES TOO QUICKLY...WILL FAVOR THE NAM/GEM/ECMWF SOLUTION
WITH A SLOWER MOISTURE RETURN. LINGERING RIDGE ALOFT SHOULD
MAINTAIN MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH CLOUD COVERAGE
(STILL LESS THAN 50 PERCENT) MORE PROMINENT WEST VERSUS EAST. LOW
LEVEL THICKNESSES CHANGE LITTLE FROM FRIDAY SO EXPECT COMPARABLE
MAXIMUM TEMPERATURES.

RETURN FLOW SATURDAY NIGHT WILL HAVE A UPSLOPE COMPONENT. THIS
SHOULD CAUSE LOW STRATUS TO DEVELOP LATE SATURDAY NIGHT ALONG THE
FOOTHILLS THEN SPREAD EAST INTO THE WESTERN PIEDMONT. MOISTURE
APPEARS TOO SHALLOW TO GENERATE PRECIPITATION. MINIMUM
TEMPERATURES IN THE SOUTH AND WEST SHOULD BE A TAD WARMER THAN
FRIDAY NIGHT DUE TO DEVELOPMENT OF LOW CLOUDS.

SUNDAY...APPROACH OF MID LEVEL TROUGH AND INCREASING MOISTURE
ADVECTION SHOULD RESULT IN MORE CLOUD COVERAGE AND AN INCREASING
THREAT FOR A FEW SHOWERS AND THUNDERSTORMS IN THE WEST SUNDAY
AFTERNOON. MORE CLOUDS IN THE WEST WILL LIMIT INSOLATION LEADING
TO MAXIMUM TEMPERATURES NOT AS HOT AS PREVIOUS DAYS. EXPECT SOME
PARTIAL SUN IN THE EAST TO WARM TEMPERATURES TO LEVELS AT OR ABOVE
90 DEGREES ONCE AGAIN. IF CLOUDS THICKER OR MORE WIDESPREAD THAN
FORECAST...MAXIMUM TEMPERATURES MAY END UP 2 TO 3 DEGREES COOLER.

OF NOTE...THE GFS MAINTAINS A MID LEVEL CIRCULATION THAT ONCE WAS
TROPICAL DEPRESSION FIVE (WHICH HAS BEEN HANGING AROUND THE DEEP
SOUTH FOR AT LEAST TWO WEEKS) AND TRAVERSES IT NORTHEAST INTO
CENTRAL NORTH CAROLINA SUNDAY. OTHER MODEL GUIDANCE WASHES OUT
THIS FEATURE OR HAS A SLOWER/WEAKER SOLUTION. THIS REMNANT
CIRCULATION WILL NEED TO BE MONITORED FRIDAY THROUGH SATURDAY AS
MOISTURE ASSOCIATED WITH THIS FEATURE MAY ENHANCE CONVECTIVE
COVERAGE SUNDAY INTO SUNDAY NIGHT. IF THE GFS IS ONTO
SOMETHING...THEN POPS WOULD NEED TO BE INCREASED DRAMATICALLY
SATURDAY NIGHT INTO SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 200 PM THURSDAY...

SOME DISAGREEMENT IN THE MODELS THIS PERIOD. FAIRLY STRONG UPPER
RIDGE WILL INITIALLY EXTEND SOUTHWEST TO NORTHEAST FROM THE DESERT
SOUTHWEST TO THE WESTERN GREAT LAKES. THIS FEATURE WILL AID TO
DIG A L/W TROUGH FROM NEW ENGLAND SOUTHWARD TO THE CAROLINAS. THE
ATTENDANT SURFACE BOUNDARY WILL AID TO FOCUS MOISTURE AND
LIFT...LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION SUNDAY NIGHT THROUGH MONDAY.

MODEL DISCREPANCIES MORE EVIDENT TUESDAY AS ECMWF DEVELOPS A
CLOSED UPPER LOW IN VICINITY OF THE DELMARVA WHILE THE GFS AND
CANADIAN REMAIN PROGRESSIVE WITH THE UPPER TROUGH. THE ECMWF
SOLUTION WOULD MAINTAIN A CONFLUENT CYCLONIC FLOW OVER THE
NORTHEAST SECTOR OF THE CWA RESULTING IN CHANCE POPS TUESDAY
THROUGH WEDNESDAY. THE GFS/CANADIAN SOLUTION WOULD RESULT IN DRIER
MORE STABLE AIR IN ANTICYCLONIC FLOW PATTERN...LIMITING POPS.
BASED ON RECENT HISTORY WITH THE ECMWF OUTPERFORMING THE
GFS...WILL LEAN TOWARD THE ECMWF SOLUTION FOR NOW.
STILL...GREATEST THREAT FOR CONVECTION WILL BE SUNDAY NIGHT
THROUGH MONDAY WITH THE PASSAGE OF THE LEAD SURFACE BOUNDARY AND
UPPER SUPPORT.

REGARDLESS OF WHICH MODEL SOLUTION VERIFIES...MAXIMUM TEMPERATURES
ACROSS THE REGION THROUGH THIS PERIOD WILL AVERAGE CLOSE TO
NORMAL. PER ECMWF...CLOUDS AND LIGHT NORTH TO NORTHEAST FLOW WOULD
MAINTAIN A WEAK 850 MILLIBAR THERMAL TROUGH OVER THE REGION
THROUGH MUCH OF THE PERIOD. THIS TYPE OF PATTERN USUALLY RESULTS
IN NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. GFS/CANADIAN
SUPPORT A LOW LEVEL EASTERLY FLOW WHICH USUALLY RESULTS IN NEAR
NORMAL TEMPERATURES.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
AS OF 810 PM...

MODERATE TO HEAVY RAINS CLEARING THE AREAS NORTH OF HIGHWAY 64 AT
THIS TIME WITH A FEW WEAKENING SHOWERS LEFT OVER. TO THE SOUTH A
FEW THUNDERSTORMS WILL PRODUCE HEAVY RAINS WITH REDUCED
VISIBILITIES AND BRIEF IFR CEILINGS. THESE STORMS WILL CLEAR FROM
WEST TO EAST THIS EVENING... EXITING AREAS JUST EAST OF
FAYETTEVILLE NEAR MIDNIGHT.

SOME FOG EXPECTED LATER TONIGHT... WITH LOW STRATUS MOST LIKELY
EAST AND SOUTH OF THE TRIAD (NORTHWEST PIEDMONT). STRATUS IS NOT
FORECAST TO PERSIST MUCH PAST SUNRISE... THEN VFR CONDITIONS
EXPECTED FOR THE REMAINDER OF THE TAF PERIOD.

FAIR WEATHER WITH VFR CONDITIONS ON FRIDAY AFTERNOON WILL PERSIST
INTO SUNDAY AS HIGH PRESSURE DOMINATES THE WEATHER ACROSS THE
REGION. SOME MORNING FOG OR STRATUS IS POSSIBLE SUNDAY AND MONDAY.
ADVERSE AVIATION ARE POSSIBLE ON MONDAY AS THE NEXT APPROACHES
FROM THE NORTHWEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR NCZ042-073>078-
083>086-088-089.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011-
021>028-038>041-043.

&&

SYNOPSIS...KMC/BSD
NEAR TERM...BSD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...
Hazardous weather outlook, Aug 19, 10:46 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT THU AUG 19 2010

NCZ042-073>078-083>086-088-089-210300-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1046 PM EDT THU AUG 19 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
SOUTH PARTS OF CENTRAL NORTH CAROLINA INTO THE MORNING HOURS. THE
PRIMARY THREAT WILL BE FLASH FLOODING FROM LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>011-021>028-038>041-043-210300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
1046 PM EDT THU AUG 19 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS
SOUTH PARTS OF CENTRAL NORTH CAROLINA. THE POSSIBILITY OF LOCAL
FLASH FLOODING CONTINUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 4:59 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU AUG 19 2010

NCZ073-083-192200-
ANSON-STANLY-
459 PM EDT THU AUG 19 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY AND
NORTHERN ANSON COUNTIES THROUGH 600 PM EDT...

AT 456 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STANFIELD...OR ABOUT 14 MILES NORTH OF MONROE...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANFIELD... LOCUST...
OAKBORO.... NORWOOD... AND ANSONVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3530 8043 3535 8012 3503 8010 3505 8030
      3518 8029 3516 8034 3517 8038 3516 8040
      3516 8043 3515 8045 3518 8050
TIME...MOT...LOC 2056Z 268DEG 13KT 3519 8047

77
Special weather statement, Aug 19, 6:46 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT THU AUG 19 2010

NCZ074-192345-
MONTGOMERY-
646 PM EDT THU AUG 19 2010

...HEAVY RAIN WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH 745 PM
EDT...

AT 646 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 9 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.

SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...TROY.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3551 8018 3550 7976 3518 7972 3536 8004
      3541 8008 3546 8011 3548 8015
TIME...MOT...LOC 2246Z 279DEG 10KT 3544 8006

14
Special weather statement, Aug 19, 7:31 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT THU AUG 19 2010

NCZ075-200030-
MOORE-
731 PM EDT THU AUG 19 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 830 PM
EDT...

AT 729 PM EDT...DOPPLER RADAR INDICATED CLUSTER OF STRONG
THUNDERSTORMS NEAR SEVEN LAKES...OR ABOUT 12 MILES SOUTHWEST OF
CARTHAGE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SEVEN LAKES... EAGLE
SPRINGS... TAYLORTOWN...CARTHAGE... WHISPERING PINES... VASS.... AND
SOUTHERN PINES.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3514 7959 3516 7961 3519 7965 3525 7970
      3539 7971 3540 7929 3535 7927 3533 7923
      3520 7922 3520 7924 3515 7933 3513 7937
TIME...MOT...LOC 2329Z 268DEG 13KT 3527 7959

77
Local storm report, Aug 19, 8:37 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     FLASH FLOOD      1 SSE NEWSOM            35.51N 80.17W
08/19/2010                   DAVIDSON           NC   LAW ENFORCEMENT

            NC-49/NC-8 COMPLETELY FLOODED AND IMPASSABLE. LAW
            ENFORCEMENT REPORTED 3-4 FEET OF WATER OVER NC-49.
            TUCKERTOWN BRIDGE COMPLETELY FLOODED. CAR FLOATING AFTER
            DRIVING INTO FLOODED NC-49.

&&

KMC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:34 PM EDTFlash Flood WarningRAHAnson, Montgomery, Moore, Richmond, Stanly2 hr
Aug 19, 9:09 PM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Wake111 min
Aug 19, 9:11 PM EDTFlash Flood WarningRAHHoke, Scotland4 hr
Aug 19, 9:30 PM EDTFlash Flood WarningRAHDurham, Wake116 min
Aug 19, 10:33 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Wake2 hr
Aug 19, 11:04 PM EDTFlash Flood WarningRAHCumberland3 hr
Aug 20, 12:07 AM EDTSpecial Weather StatementRAHCumberland, Johnston, Sampson83 min
Aug 20, 12:12 AM EDTAreal Flood AdvisoryRAHMontgomery48 min
Aug 20, 12:12 AM EDTFlash Flood WarningRAHHarnett, Johnston, Wake2 hr
Aug 20, 12:56 AM EDTSpecial Weather StatementRAHDavidson64 min
Aug 20, 1:46 AM EDTSpecial Weather StatementRAHWayne, Wilson59 min
Aug 20, 2:12 AM EDTAreal Flood AdvisoryRAHWayne, Wilson94 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.